Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 348, NWS Mobile, AL

November 1, 1995Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Nov 1, 1995, 8:03 PM CST for Okaloosa County, Florida. It was in force for 57 min.

The area

The counties it named.

The facts

Issued
Nov 1, 1995, 8:03 PM CST (02:03 UTC)
Expired
Nov 1, 1995, 9:00 PM CST
In force
57 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Okaloosa County, FL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 2.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 00:00Z on 1995-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 00:00Z on 1995-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 020204 RRA
SVRMOB
FLC091-020300-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
803 PM CST WED NOV 1 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  900 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST FLORIDA
 
   ...OKALOOSA COUNTY
 
AT 800 PM CST A SEVERE THUNDERSTORM WAS LOCATED OVER WESTERN OKALOOSA
COUNTY JUST SOUTHWEST OF BAKER. THE STORM WAS MOVING TO THE NORTHEAST AT
15 MPH AND WILL PASS NEAR BAKER AND JUST NORTH OF CRESTVIEW DURING THE
NEXT HOUR.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 2:06 PM CST, 5 hours 57 minutes earlier.

Area forecast discussion, Nov 1, 2:06 PM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CST WED NOV 1 1995

LOOKS LIKE A WET FORECAST FOR THE NEXT TWO DAYS.  BOTH NGM AND ETA IN
GENERAL AGREEMENT.  FRONT SLOWLY MOVES TOWARD FA AND SHOULD PUSH
THROUGH DURING THE DAY FRIDAY.  SERIES OF IMPULSES CONTINUE TO MOVE
THROUGH FA THROUGH FRIDAY.  WITH ABUNDANT MOISTURE PRESENT, CHANCE OF
PRECIPITATION FOR THE NEXT TWO DAYS LOOKS GOOD.  AIRMASS REMAINS
UNSTABLE ACROSS FA AND SOME STORMS MAY APPROACH SEVERE LIMITS LATE
TONIGHT THROUGH THURSDAY NIGHT, ESPECIALLY ACROSS NORTH SECTIONS OF
FA.  SATELLITE SHOWS THUNDERSTORMS RAPIDLY DEVELOPING (AS SEEN ON
RADAR) JUST OFFSHORE OF MOBILE BAY.  THESE STORMS WILL CONTINUE INTO
THE EVENING HOURS AS PVA MOVES ACROSS THE AREA.

WARM FRONT CONTINUES ACROSS THE MOBILE AREA.  THE FRONT SHOULD MOVE
SLOWLY NORTH.  THIS WILL ALLOW TEMPERATURES ACROSS THE FA TO REMAIN
STABLE THROUGH THE OVERNIGHT.  WILL USE FWC NUMBERS FOR TEMPERATzURES
AND UP THEIR NUMBERS FOR POPS.
1) 68/81/68/80 59  6554   2)68/80/68/80 60  7554

GB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 1:10 AM CSTFlash Flood WarningMOBSanta Rosa3 hr

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.